Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 259, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 5:59 PM CDT for 5 counties in Texas. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 21, 2011, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:10 PM CDT | TSTM WND DMG | Chireno, TX | A MAJOR DOWNBURST OCCURRED BETWEEN CHIRENO AND SAN AUGUSTINE AND POINTS TO THE SOUTH. HUNDREDS OF TREES WERE UPROOTED OR SNAPPED. A FEW SINGLE STORY HOMES RECEIVED MAJOR DAMAGE DUE TO LARGE OAK TREES FALLING ON THEM. CHICKEN HOUSES ALONG FM ROAD 1196 HAD THEIR |
| Jun 21, 6:30 PM CDT | TSTM WND DMG | Chireno, TX | NUMEROUS TREES AND POWERLINES DOWN IN AND AROUND THE CHIRENO AREA. REPORTS OF VERY WIDESPREAD POWER OUTAGES ACROSS THE COUNTY. |
| Jun 21, 6:45 PM CDT | TSTM WND DMG | San Augustine, TX | REPORTS OF NUMEROUS TREES DOWN ALL ACROSS THE COUNTY. |
| Jun 21, 6:50 PM CDT | TSTM WND DMG | 2 W San Augustine, TX | TWO HOMES OFF HIGHWAY 21 WEST HAD THEIR ROOFS BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:58 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS54 KSHV 212259
SVRSHV
TXC005-347-403-405-419-212345-
/O.NEW.KSHV.SV.W.0259.110621T2259Z-110621T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ANGELINA COUNTY IN EASTERN TEXAS...
CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF NACOGDOCHES...
NORTHERN SABINE COUNTY IN EASTERN TEXAS...
NORTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SOUTHERN SHELBY COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF CENTER...
* UNTIL 645 PM CDT
* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF MARTINSVILLE...OR 12 MILES SOUTHWEST OF CENTER...AND
MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WODEN...SHELBYVILLE...NEUVILLE...BLAND LAKE...PATROON...SAN
AUGUSTINE...ROSEVINE...MACUNE AND GENEVA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NACOGDOCHES. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
HAIL UP TO THE SIZE OF GOLF BALLS WAS REPORTED 6 MILES SOUTH OF
CENTER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3139 9471 3178 9469 3181 9386 3178 9383
3171 9382 3170 9380 3167 9383 3162 9382
3160 9384 3152 9379 3153 9375 3151 9372
3147 9375 3145 9370 3140 9369
TIME...MOT...LOC 2258Z 320DEG 20KT 3167 9431
$$
091 follow-up statement
588
WWUS54 KSHV 212319
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT TUE JUN 21 2011
TXC005-347-403-405-419-212345-
/O.CON.KSHV.SV.W.0259.000000T0000Z-110621T2345Z/
NACOGDOCHES TX-SABINE TX-SAN AUGUSTINE TX-SHELBY TX-ANGELINA TX-
619 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR ANGELINA...SHELBY...SAN AUGUSTINE...SABINE AND NACOGDOCHES
COUNTIES...
AT 615 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF ATTOYAC...OR 15
MILES SOUTH OF CENTER...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHIRENO...CALGARY...HURSTOWN...DENNING...JORDANS STORE...BLAND
LAKE...PATROON...SAN AUGUSTINE...SEXTON...ROSEVINE...MACUNE...GENEVA
AND CHINAQUAPIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3139 9471 3172 9465 3175 9392 3172 9386
3162 9382 3160 9384 3152 9379 3153 9375
3151 9372 3148 9373 3147 9375 3145 9371
3140 9369
TIME...MOT...LOC 2318Z 320DEG 20KT 3158 9425
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:17 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 21, 5:17 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 517 PM CDT TUE JUN 21 2011 .DISCUSSION... HAVE UPDATED ZONES TO ACCOUNT FOR CURRENT CONVECTION IN EAST TEXAS AND SEVERE TSTM WATCH 534. POPS AND QPF RAISED ACROSS ALL OF DEEP EAST TEXAS...MAINLY SOUTH OF INTERSTATE 20. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 74 95 74 / 70 40 30 20 30 MLU 73 89 73 92 73 / 70 50 30 20 30 DEQ 71 90 70 93 71 / 40 40 20 20 40 TXK 73 91 72 94 72 / 50 40 20 20 30 ELD 73 91 72 92 72 / 70 40 20 20 30 TYR 74 95 74 97 74 / 70 40 30 20 20 GGG 75 94 74 97 74 / 70 40 30 20 20 LFK 75 92 75 97 74 / 70 60 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Jun 21, 12:10 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT TUE JUN 21 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1210 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS. STRONG GUSTY WINDS IN EXCESS OF 40 MPH CAN BE EXPECTED IN MORE INTENSE THUNDERSTORM ACTIVITY...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF SEVERE WEATHER...THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME....BUT WILL NEED TO BE MONITORED LATER THIS AFTERNOON AND TONIGHT. LAZ013-014-018>022-221715- JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1210 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF SHOWERS AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL...WILL MOVE ACROSS PORTIONS OOF NORTHCENTRAL LOUISIANA...THROUGH THE MID AFTERNOON HOURS. LOCALIZED AREAS OF MINOR FLOODING ARE POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP THIS EVENING AND INTO THE OVERNIGHT HOURS. HEAVY RAINFALL AND STRONG GUSTY WINDS MAY OCCUR IN MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST WEDNESDAY MORNING. ALTHOUGH ISOLATED THUNDERSTORMS MAY REDEVELOP WEDNESDAY AFTERNOON OVER THE REGION DURING PEAK HEATING...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY POSSIBLE SEVERE WEATHER...THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...IS NOT ANTICIPATED AT THIS TIME VII
In the hours before
Local storm report, Jun 21, 3:35 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 NE CARTHAGE 32.17N 94.31W
06/21/2011 PANOLA TX NWS EMPLOYEE
NUMEROUS TREES SNAPPED OFF AND POWERLINES DOWN NEAR FM
ROAD 1794.
&&
20Local storm report, Jun 21, 3:43 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG GARY CITY 32.03N 94.37W
06/21/2011 PANOLA TX LAW ENFORCEMENT
TREES DOWN IN AND AROUND GARY CITY...AS WELL AS A HOUSE
FIRE CAUSED BY LIGHTNING.
&&
20Local storm report, Jun 21, 4:06 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 2 SE GARY CITY 32.01N 94.34W
06/21/2011 E1.75 INCH PANOLA TX PUBLIC
GOLF BALL SIZE HAIL COVERING THE GROUND.
&&
20Local storm report, Jun 21, 5:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG TIMPSON 31.91N 94.40W
06/21/2011 SHELBY TX LAW ENFORCEMENT
SEVERAL TREES DOWNED ACROSS THE CITY...INCLUDING ONE TREE
ON A HOME ON PEARL ST. INJURIES ARE UNKNOWN AT THIS TIME.
&&
12Local storm report, Jun 21, 5:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 6 S CENTER 31.71N 94.18W
06/21/2011 E1.75 INCH SHELBY TX TRAINED SPOTTER
&&
20Local storm report, Jun 21, 5:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG NACOGDOCHES 31.61N 94.65W
06/21/2011 NACOGDOCHES TX LAW ENFORCEMENT
TREES DOWN IN THE CITY OF NACOGDOCHES.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:30 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 60 min |
| Jun 21, 8:26 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 49 min |
| Jun 21, 9:15 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 13 min |
| Jun 21, 2:33 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 42 min |
| Jun 21, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 43 min |
| Jun 21, 3:39 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 51 min |
| Jun 21, 3:50 PM CDT | Tornado Warning | SHV | Shelby | 40 min |
| Jun 21, 4:28 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 47 min |
| Jun 21, 4:55 PM CDT | Tornado Warning | SHV | Nacogdoches, San Augustine, Shelby | 35 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, Sabine, San Augustine, Shelby | 44 min |
| Jun 21, 6:45 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.